Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Trouble sleeping...
Nov 5, 1999

Dr. Molaghan,

I had unprotected oral sex (cunnilingus) on a woman eight weeks ago. Several days after that I developed a scratchy throat and back of throat exudate which continued for weeks. I had no fever, diarrehea or other of the classic symptoms. Anyway, this was all a stupid mistake on my part. I am married, happily with a family with young children. My family most important to me. I have been very stressed out and having difficulty sleeping: waking up at 4 AM wondering what my family would do without me. I feel like an idiot!

I went to the doctor a month ago and he diagnosed me with sinusitus after x-rays. He put me on Augmentin for 10 days which got rid of the scratchy throat, but returned after it was discontinued. He placed me on Biaxin recently. Since taking the antibiotics, my face flushes deep red at times; on the third day of Biaxin I had tingling and numbness in my hands. He doesn't believe this is an allergic response, but I am not sure. At my insistence, he tested me with Elisa, which came back negative, but is essentially invalid since it was only four weeks after possible exposure.

I am miserable with the uncertainty which will continue until my 90 day test on December 7th. Could the P24 test help diagnose things now? Could my doctor ask for that to be done?

Thanks for any help.

- DP

I am worried sick about this. He says not to; that the scratchy throat is likely

Response from Mr. Molaghan

Hello The p24 test is not nearly as specific as the ELISA is. but I don't think you need any further testing. The symptoms you had were probably unrelated to your sexual contact, but the stress level you are experiencing, could have made you more susceptible to a throat or sinus infection. Biaxin can cause flushing as a side effect. You sound like an intelligent informed person, so don't call yourself an idiot. This encounter is making you feel horrible, and many people experience this dynamic. I'm no psychoanalyst, but your fear of having HIV has something to do with the guilt around the sexual contact and perhaps a need to punish yourself. The relative risk of you becoming infected with that contact is extremely low. It might be a good idea to talk to a counselor about this, before the fear becomes irrational. This can be done on the phone anonymously at first. Any HIV service provider in your area can give you a referral. Good luck.

JBM


Previous
Worry Club
Next
Please Answer

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement